MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES BRONCHOFIBERSCOPE
Model Number BF-N20
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scope was received for evaluation.Olympus was able to duplicate the user report of "poor image".Evaluation found a broken bending section, missing 'a' rubber/leak, 10+ dots on the image.The cause of the missing distal sheath ('a' rubber) cannot be determined at this time.If additional information becomes available at a later time, this report will be supplemented.
 
Event or Problem Description
It was reported the device was returned to olympus for evaluation as per the customer it was identified that during reprocessing the fiber optics are bad [sic].During estimation the distal sheath of the bending section was identified to be missing.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide additional information to mdr# 8010047-2020-06491.A review of the asset camera head's history was reviewed which indicated the device was last serviced on november 15, 2016.The original equipment manufacturer (oem), performed a device history record review and no abnormalities were noted.No device was returned to the oem, however, an investigation was completed by the oem and determined that there is no manufacturing, material or processing related cause for this failure mode.The potential root cause has been determined to be due to handling and or wear.Olympus will continue to monitor the field performance of this device.To mitigate the cause of the device damage, the product¿s ifu (operation manual) provides the following: "warnings and cautions ·do not hit the distal end of the insertion tube or allow it to strike other objects.The objective lens surface of the distal end is particularly fragile, and vision abnormalities may result.·do not twist or bend the bending section by hands.Equipment damage may result."inspection of the endoscope" ·visually inspect the boot and the insertion tube near the boot for bends, twists or other irregularities.·visually inspect the surface of the insertion tube for dents, bulges, swelling or other irregularities.·carefully run your fingertips over the entire length of the insertion tube.Inspect for any protruding objects or other irregularities (see figure 3.2).·visually inspect the covering of the bending section for sagging, swelling, cuts, holes or other irregularities.·visually inspect the objective lens at the distal end of the endoscope¿s insertion tube for dents, bulges, swelling or other irregularities.

Brand Name
OES BRONCHOFIBERSCOPE
Common Device Name
BRONCHOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10531733
Report Number8010047-2020-06491
Device Sequence Number3016232
Product Code EOQ
UDI-Device Identifier04953170051142
UDI-Public04953170051142
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K910423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-N20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/20/2020
Supplement Date Received by Manufacturer10/04/2020
Initial Report FDA Received Date09/14/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1